Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 332, NWS Blacksburg, VA

August 8, 2012Stokes County, Surry County, North Carolina

NWS Blacksburg, VA issued this severe thunderstorm warning at Aug 8, 2012, 12:29 PM EDT for Stokes County, Surry County, North Carolina. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 8, 2012, 12:29 PM EDT (16:29 UTC)
Expired
Aug 8, 2012, 1:03 PM EDT
In force
34 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties Stokes County, NC, Surry County, NC

The radar

The Roanoke radar (KFCX), 63 km from the middle of the area, began a volume at 16:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 8, 12:33 PM EDTHAIL 0.755 W Francisco, NCPENNY SIZE HAIL ON MINERVIA WAY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 4.5 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2012-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1351 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2012-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1351 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
797 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

423 
WUUS51 KRNK 081629
SVRRNK
NCC169-171-081730-
/O.NEW.KRNK.SV.W.0332.120808T1629Z-120808T1730Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
1229 PM EDT WED AUG 8 2012

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN STOKES COUNTY IN NORTH CENTRAL NORTH CAROLINA
  NORTHEASTERN SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA

* UNTIL 130 PM EDT.

* AT 1225 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
  NEAR WOODVILLE...OR 6 MILES WEST OF FRANCISCO...AND MOVING
  SOUTHEAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WOODVILLE...
  WESTFIELD...
  FRANCISCO...
  PILOT MOUNTAIN...
  VADE MECUM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.

&&

LAT...LON 3648 8056 3656 8048 3655 8042 3648 8022
      3631 8043
TIME...MOT...LOC 1629Z 308DEG 7KT 3649 8046

$$

16
1 follow-up statement
176 
WWUS51 KRNK 081703
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
103 PM EDT WED AUG 8 2012

NCC169-171-081712-
/O.CAN.KRNK.SV.W.0332.000000T0000Z-120808T1730Z/
STOKES NC-SURRY NC-
103 PM EDT WED AUG 8 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN STOKES AND
NORTHEASTERN SURRY COUNTIES IS CANCELLED...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED 
SEVERE LIMITS. THEREFORE...THE WARNING HAS BEEN CANCELLED.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.

LAT...LON 3648 8056 3656 8048 3655 8042 3648 8022
      3631 8043
TIME...MOT...LOC 1702Z 308DEG 7KT 3645 8040

$$

16

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 9:57 AM EDT, 2 hours 32 minutes earlier.

Area forecast discussion, Aug 8, 9:57 AM EDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
957 AM EDT WED AUG 8 2012

.SYNOPSIS...
A STATIONARY FRONT ACROSS THE MOUNTAINS WILL GRADUALLY DISSIPATE
TODAY AS WEAK HIGH PRESSURE SLIDES EAST INTO THE REGION BY TONIGHT
BEFORE WEAKENING ON THURSDAY. A STRONG COLD FRONT WILL SWEEP
ACROSS THE REGION FRIDAY INTO FRIDAY EVENING...BRINGING ANOTHER
ROUND OF SHOWERS AND STORMS...SOME POTENTIALLY STRONG. COOLER AND
DRIER WEATHER IS EXPECTED BEHIND THE FRONT OVER THE WEEKEND INTO
EARLY NEXT WEEK AS HIGH PRESSURE BUILDS INTO THE REGION.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 952 AM EDT WEDNESDAY...

SURFACE OBSERVATIONS AND VISIBLE SATELLITE IMAGERY INDICATES A FEW
POCKETS OF LINGERING FOG IN SOME OF THE MOUNTAIN VALLEYS.
HOWEVER...ANTICIPATE THAT BY 1100 AM EDT...MOST OR ALL OF THIS
LINGERING FOG WILL HAVE DISSIPATED. PRECIPITATION HAS BEEN LIMITED
TO JUST A FEW ISOLATED SHOWERS ACROSS PARTS OF BUCKINGHAM COUNTY
VIRGINIA. ANTICIPATE LIMITED...IF ANY COVERAGE...THROUGH NOON
BEFORE COVERAGE INCREASES NEAR THE NC/VA BORDER. NO OTHER
SIGNIFICANT CHANGES. THE HOURLY TEMPERATURE...DEW POINT...WIND AND
SKY COVER GRIDS HAVE BEEN TWEAKED TO REFLECT THE LATEST
OBSERVATIONS AND EXPECTED TRENDS INTO THE EARLY AFTERNOON.

AS OF 230 AM EDT WEDNESDAY...

WEAK SURFACE BOUNDARY ACROSS THE MOUNTAINS WILL GRADUALLY
FADE TODAY AS A MID LEVEL WAVE PASSES TO THE EAST BY AFTERNOON AND
DRIER AIR ALOFT PER VAPOR LOOP ADVECTS IN FROM THE NW. HOWEVER THE
LOW LEVELS WILL REMAIN RATHER MOIST AND GIVEN ANOTHER SUBTLE S/W
PUSHING ACROSS THE WEST LATER ON CANT TOTALLY RULE OUT ADDED
ISOLATED CONVECTION...ESPCLY BLUE RIDGE AND POINTS EAST...MAINLY
SOUTH OF HIGHWAY 460 WHERE BOUNDARY LAYER MOISTURE/INSTABILITY
WILL BE BETTER. LATEST LOCAL GUIDANCE AS WELL AS THE SPC WRF AND
GFS HINT AT THIS WITH A FEW TSRA CLUSTERS DEVELOPING SW SECTIONS
ALONG THE BLUE RIDGE PER DIFF HEATING UNDER WEAK THETA-E
RIDGING...AND THEN OUT EAST JUST AHEAD OF WHAT WAS LEFT OF THE
OLD FRONT. AGAIN GIVEN WEAK STEERING AND LOCAL CONVERGENCE/OUTFLOW
COULD ALLOW FOR STORMS TO POP UP AND DUMP HEAVY RAINFALL BUT NOT
THINKING MUCH MORE COVERAGE THAN CHANCE TO ISOLATED POPS TODAY.
OTRW EXPECTING A GRADUAL RETURN TO MORE SUNSHINE AS THE HIGH/MID
LEVEL CLOUD DECK ERODES AND SHIFTS NE WITH THE PASSAGE OF THE WAVE
TO THE EAST THIS MORNING. THINK CLOUDS WILL LIMIT FOG FROM
BECOMING TOO WIDESPREAD EXCEPT PERHAPS THE FAR WEST SO WILL KEEP
MENTION PENDING RELEASE COVERAGE. WARM START AND SLIGHT 85H
WARMING UNDER A WEAK WEST/NW TRAJECTORY ALOFT SHOULD PUSH TEMPS TO
AROUND 90 EAST AND WELL INTO THE 80S WEST SO BUMPED UP CLOSER TO
THE MAV VALUES TODAY.

ANY CONVECTION SHOULD QUICKLY FADE WITH LOSS OF HEATING THIS EVENING
GIVEN LACK OF SUPPORT...WITH MAINLY CLEAR SKIES AFTER MIDNIGHT AS WE
SLIDE IN BETWEEN THE DEEP MOISTURE LOBE TO THE SE AND THE NEXT
UPSTREAM 5H TROF. THUS WILL CARRY SOME ISOLATED EVENING POPS MAINLY
SOUTH/EAST THEN GO DRY WITH PERHAPS SOME PATCHY FOG UNDER WEAK HIGH
PRESSURE LATE. THIS SHOULD ALSO ALLOW LOW TEMPS TO DROP CLOSER TO
THE COOLER MAV FOR THE MOST PART WITH RANGE FROM AROUND 60 VALLEYS
TO UPPER 60S SE AND RIDGES.

&&

.SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/...
AS OF 430 AM EDT WEDNESDAY...

ACTIVE WEATHER WILL BEGIN THE SHORT TERM PERIODS AS THE UPPER FLOW
AMPLIFIES ACROSS THE U.S...FEATURING A DEEPENING NEGATIVELY TILTED
UPPER TROUGH FROM THE GREAT LAKES TOWARD THE MID-ATLANTIC THU-FRI.
THE POPS AND SEVERE THREAT FOR THU SOMEWHAT QUESTIONABLE...BUT A
MORE DEFINITE POSSIBILITY FOR FRI AS THE ENTIRE SYSTEM SHIFTS ACROSS
THE CWA. NORMALLY SUCH A PATTERN WOULD SUGGEST A HIGH THREAT OF
SEVERE WX ACROSS THE REGION...ESPECIALLY FRI. HOWEVER...EXTENSIVE
CLOUD COVER AND MORNING SHRA FRI WILL LIKELY LIMIT HEATING...WITH
THE GREATER LIKELIHOOD FOR SEVERE PROBABLY FOCUSED ACROSS THE
PIEDMONT AND TOWARD THE COASTAL PLAIN FRI AFTERNOON/EVENING. AT THIS
POINT...HAVE ONLY MENTIONED GUSTY WINDS AND LOCALLY HEAVY RAIN. SPC
HAS OUTLOOKED THE WESTERN SECTIONS ON DAY2 AND THE ENTIRE CWA ON
DAY3...BUT AGAIN FEEL MAIN THREAT ON DAY3 SHOULD BE EAST OF THE BLUE
RIDGE. MODEL AND HPC QPF NOT OVERLY IMPRESSIVE AND INDICATIVE OF A
SKIP OVER EFFECT OF THE HEAVIEST PRECIPITATION AS AFOREMENTIONED
TOWARD EASTERN VA/NC. NONETHELESS...WITH FAIRLY WIDESPREAD HEAVY
RAIN ACROSS THE MOUNTAIN AREAS DURING THE PAST COUPLE OF
WEEKS...LATER SHIFTS WILL NEED TO EVALUATE THE ISSUANCE OF AN FFA
WEST OF THE BLUE RIDGE WHERE 1HR FFG VALUES GENERALLY LESS THAN 2
INCHES. WITH REFERENCE TO POP TIMING...ENOUGH FORCING APPEARS
EVIDENT COMBINED WITH PRE-SYSTEM HEATING TO SUPPORT GOOD CHC POPS
EAST TO LIKELY POPS WEST BY FRI EVENING. WILL HAVE LIKELY POPS TO
ALL AREAS FRI...WHICH MAY WELL BECOME CATEGORICAL WITH LATER
FORECASTS.

850MB TEMPS NEAR +20C ACROSS THE PIEDMONT REGION THU WILL STILL
SUPPORT WELL ABOVE NORMAL TEMPS IN THE LOW TO MID 90S EAST OF THE
BLUE RIDGE...WITH MOSTLY 80S TO THE WEST...EXCEPT 70S IN THE
MOUNTAINS ABOVE 3000 FT. EXTENSIVE CLOUD COVER AND SHRA/TSRA FRI
SHOULD HOLD TEMPS TO THE 70S IN THE MOUNTAINS TO 80S EAST OF THE
BLUE RIDGE.

LATEST MODELS HAVE COME INTO BETTER AGREEMENT IN PUSHING THE MAIN
UPPER TROUGH EAST OF THE REGION BY EARLY SAT...WHICH SHOULD TAKE THE
BULK OF THE PCPN WITH IT. HOWEVER...THE PARENT...RATHER DEEP UPPER
LOW FOR MID-AUGUST...WILL SWEEP THROUGH CENTRAL PA SAT AND COULD
PROMOTE ENOUGH LIFT IN UPSLOPE AREAS OF WV/N VA TO SUPPORT ISOLD
-SHRA DURING DAYTIME HEATING...THUS HAVE INCLUDED SLIGHT CHC POPS
ACCORDINGLY. 850MB TEMPS DROP TO THE LOWEST LEVELS SEEN IN OVER TWO
MONTHS...WITH +10C ACROSS ALL EXCEPT THE PIEDMONT BY 12Z SAT. THIS
SHOULD ALLOW FOR SOME RATHER REFRESHING HIGHS IN THE 70S WEST OF THE
BLUE RIDGE AND 80S EAST...WITH DEWPOINTS DROPPING INTO THE 50S WEST
OF THE BLUE RIDGE AND 60S ACROSS THE PIEDMONT.

&&

.LONG TERM /SUNDAY THROUGH TUESDAY/...
AS OF 430 AM EDT WEDNESDAY...

HAVE NOT MADE ANY SIGNIFICANT CHANGES TO THE LONG TERM AT THIS TIME.
IT APPEARS THAT A RATHER UNSETTLED WEATHER PATTERN WILL REMAIN IN
PLACE THROUGHOUT THE EXTENDED AS A SERIES OF NW FLOW DISTURBANCES
TRACK ACROSS THE REGION. THE ECMWF/GFS ARE AT ODDS WITH RESPECT TO
THE AMPLIFICATION OF THE NEXT UPPER TROUGH TOWARD THE MIDDLE OF NEXT
WEEK... WITH THE GFS FAVORING A FLATTER...MORE ZONAL FLOW. AT ANY
RATE...IT APPEARS THAT AT LEAST CHC POPS FOR SHRA/TSRA WILL CONTINUE
THROUGHOUT THE EXTENDED WITH TEMPS RETURNING BACK TO AOA NORMAL
LEVELS. LOW-LEVEL MOISTURE WILL ALSO BE INCREASING...RESULTING IN
INCREASINGLY MORE HUMID CONDITIONS AS WELL.

&&

.AVIATION /14Z WEDNESDAY THROUGH SUNDAY/...
AS OF 645 AM EDT WEDNESDAY...

EXTENSIVE MID AND HIGH CLOUD CANOPY ASSOCIATED WITH WAVE/UPPER JET
CONTINUES TO SLOWLY PUSH EAST AND SHOULD EXIT THE AREA BY MID
MORNING IF NOT SOONER. MAY SEE A FEW ADDED SHRA DEVELOP OVER THE
SW THIS MORNING BUT MOSTLY SOUTH OF THE TAF SITES. OTRW FOG THE
MAIN CONCERN AGAIN EARLY THIS MORNING WITH AREAS OF IFR/LIFR IN
THE VALLEYS/ALONG THE WESTERN RIDGES...PRIMARILY KLWB/KBLF AND
KBCB IN THE WEST AND KLYH IN THE EAST. MAY STILL SEE A BRIEF
PERIOD OF MVFR IN FOG AT KDAN OTRW VFR AROUND KROA. SHOULD SEE
MOST OF THE FOG/STRATUS ERODE BY 14Z...10AM WITH ONLY KLWB LIKELY
HANGING ONTO POCKETS OF LOWER VSBYS A WHILE LONGER.

ONCE THE FOG FADES AND THE MID DECK EXITS SHOULD SEE MAINLY VFR
FOR MOST OF THE DAY WITH SCTD-BKN 4-6K FT CU FIELDS. ISOLATED
CONVECTION AGAIN POSSIBLE ESPCLY IN SPOTS ALONG THE BLUE RIDGE AND
OUT EAST SO INCLUDED A VCTS MENTION FROM KROA EAST BASED ON THE
LATEST HRRR MODEL WHICH SHOWS A FEW CLUSTERS DEVELOPING FROM NW NC
INTO THE VA PIEDMONT BY MID AFTERNOON. ELSW WILL LEAVE OUT FOR NOW
GIVEN ISOLATED NATURE. AGAIN EXPECT ANY STORMS TO DIMINISH WITH
LOSS OF HEATING FOLLOWED BY MAINLY CLEAR SKIES WITH ANOTHER ROUND
OF MVFR/IFR FOG ESPCLY VALLEYS GIVEN LESS CLOUD COVER OVERNIGHT.

PROXIMITY OF THE OLD FRONT AND TROPICAL AIRMASS JUST TO THE
SOUTH... WHICH WILL BEGIN A NORTHWARD RETURN BY LATE WEEK...WILL
MAINTAIN A DAILY THREAT FOR PATCHY FLIGHT RESTRICTIONS IN VICINITY
OF MAINLY DIURNALLY DRIVEN SHOWERS/STORMS FOR MUCH OF THE REST OF
THE WEEK...WITH A CONTINUED THREAT FOR RESTRICTIONS INTO THE
OVERNIGHT PERIODS WHERE FOG DEVELOPS. MORE WIDESPREAD SHRA/TSRA
LIKELY BY WEEKS END AHEAD OF A STRONGER COLD FRONT THAT LOOKS TO
DIVE THRU THE REGION FRIDAY INTO FRIDAY NIGHT. IMPROVING
CONDITIONS TO VFR LIKELY BEHIND THE FRONT ESPCLY ACROSS THE EAST
FOR THE WEEKEND.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...JH
NEAR TERM...DS/JH
SHORT TERM...RAB
LONG TERM...PH/RAB
AVIATION...DS/JH/KM
Hazardous weather outlook, Aug 8, 6:05 AM EDT, 6 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
605 AM EDT WED AUG 8 2012

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-091015-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
605 AM EDT WED AUG 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AFTERNOON
AND EVENING AS BANDS OF THUNDERSTORMS MOVE EAST AHEAD OF A STRONG
COLD FRONT. DAMAGING WINDS WILL BE THE PRIMARY THREAT WITH VERY
HEAVY RAINFALL ALSO LIKELY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 8, 12:23 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1223 PM EDT WED AUG 8 2012

NCZ003-004-081700-
STOKES NC-SURRY NC-
1223 PM EDT WED AUG 8 2012

...A STRONG THUNDERSTORM WILL AFFECT STOKES AND SURRY COUNTIES...

AT 1220 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES WEST OF
FRANCISCO...MOVING SOUTHEAST AT 10 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THIS STORM WILL BE NEAR WESTFIELD AROUND 1240 PM...FRANCISCO AROUND
1250 PM...FRANCISCO AROUND 1255 PM AND PILOT MOUNTAIN AROUND 100 PM.

LAT...LON 3634 8044 3648 8056 3656 8047 3655 8043
      3648 8026

16

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 11:21 PM EDTSpecial Weather StatementRNKWilkes39 min
Aug 8, 12:23 PM EDTSpecial Weather StatementRNKStokes37 min
Aug 8, 1:01 PM EDTSpecial Weather StatementRNKRockingham44 min
Aug 8, 1:27 PM EDTSevere Thunderstorm WarningRNKCaswell, Rockingham63 min
Aug 8, 1:57 PM EDTSevere Thunderstorm WarningRNKStokes, Surry, Yadkin63 min
Aug 8, 2:29 PM EDTSpecial Weather StatementRNKRockingham61 min
Aug 8, 2:39 PM EDTSpecial Weather StatementRNKRockingham36 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.